Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Wilmington, NC

April 14, 2021

NWS Wilmington, NC issued this small craft advisory at Apr 14, 2021, 3:00 AM EDT. It took effect at Apr 14, 2021, 10:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2021, 3:00 AM EDT (07:00 UTC)
In effect from
Apr 14, 2021, 10:00 PM EDT
Expired
Apr 15, 2021, 6:28 AM EDT
In force
8 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

737 
WHUS72 KILM 140700
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
300 AM EDT Wed Apr 14 2021

AMZ250-252-254-256-142000-
/O.NEW.KILM.SC.Y.0030.210415T0200Z-210415T1100Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
300 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EDT THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 10 PM this evening to 7 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
981 
WHUS72 KILM 141847
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
247 PM EDT Wed Apr 14 2021

AMZ250-252-254-256-150415-
/O.CON.KILM.SC.Y.0030.210415T0200Z-210415T1100Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
247 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EDT THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 10 PM this evening to 7 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
053 
WHUS72 KILM 150535
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
135 AM EDT Thu Apr 15 2021

AMZ250-252-254-256-151100-
/O.CON.KILM.SC.Y.0030.000000T0000Z-210415T1100Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
135 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
649 
WHUS72 KILM 151028
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
628 AM EDT Thu Apr 15 2021

AMZ250-252-254-256-152000-
/O.CAN.KILM.SC.Y.0030.000000T0000Z-210415T1100Z/
/O.NEW.KILM.SC.Y.0031.210416T0400Z-210416T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
628 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From midnight tonight to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 1:03 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 14, 1:03 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
103 AM EDT Wed Apr 14 2021

.SYNOPSIS...
Generally dry and warm weather will prevail through Wednesday. A
cold front will bring a chance of showers to the region late
Wednesday into Thursday followed by drier and cooler conditions.
Near normal temperatures are expected next weekend with low
rain chances associated with a weak low pressure system offshore.

&&

.UPDATE...
The only significant changes made on this evening forecast
update were increases to cloud cover this evening, followed by
slight decreases in forecast low temperature inland. A layer of
moisture in the 600-700 mb layer will move overhead this
evening. Radar echoes appear to be mainly virga this far from
the mountains, and a dry forecast has been maintained. No other
significant changes were needed at this time.

&&

.NEAR TERM /THROUGH THURSDAY/...
A fairly seasonable night on tap tonight with little cloud
cover expected since the area will be in neutral low level
thermal advection and weak mid level ridging. A warm front lifts
north across the area first thing Wednesday morning and the
afternoon should wind back up into the low 80s away from the
cooling effect of the ocean at the immediate coast. Low level
ridging moving offshore as the day wears on will lead to gentle
isentropic upglide that will yield a gradual increase in cloud
cover. Surface dewpoints will be on the rise contributing to
some mugginess. Sufficient lift and moisture to support
meaningful rain chances now appear to hold off until Wednesday
night. Low level wind fields grow somewhat strong but the
continued warm air advection keeps the boundary layer very
stable precluding the chance for severe weather. In fact it's
starting to look like deep convection/thunder will very much be
the exception and not the rule. Quite mild however with
nighttime lows not far from 60 some 10 degrees above normal.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Pops remain in the forecast for Thursday as a cold front moves
slowly across the area. The highest values remain to the south
and east where the best moisture resides. For Thursday night
through Friday high pressure will build in from the
west/northwest with cooler and drier conditions. Highs will drop
from the lower to middle 70s Thursday to around 70 Friday. Lows
will be in the middle to upper 40s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Still a lot of uncertainty in the extended period this weekend
into early next week. The GFS continues to show a more unsettled
pattern with ejecting short wave energy from the Rockies and
the sub tropical jet stream creating areas of light rain at
times but somewhat unorganized across our area. The ECMWF keeps
the sub tropical energy more to the south with the area
remaining dry. Have continued to basically split the difference
with this package. For temperatures, no real changes in the air
mass with slight modification upward each day.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions are expected over the next 24 hours. Light
winds should become southerly during the day, and will increase
substantially during the afternoon along the coast due to the
seabreeze circulation. Gusts over 20 knots should develop after
18-19z at CRE, MYR, and ILM.

Extended Outlook...VFR will dominate. A weak front Thursday
and low pressure passing offshore Saturday could bring lower
ceilings, but IFR conditions do not appear likely at this time.

&&

.MARINE...
Through Wednesday Night...A very weak gradient tonight as the
push of cool air ceases. Flow will turn to the SE as a cold
front approaches from the NW. This boundary will have a more
pronounced effect on the area tomorrow; its squeezing of the
gradient increasing the winds speeds as flow remains SE to S.
Seas then follow suit Wednesday night building to near advisory
levels but generally staying below thresholds.

Wednesday Night through Sunday...Southwest winds of 15 knots or so
will continue for a few more hours Thursday before a cold front
moves across shifting the winds to offshore. High pressure
moving in for Friday and the weekend will provide the usual
progression of winds becoming northeast followed by a return
flow. Speeds will be very light this weekend with wind direction
likely modulated by the sea breeze. Following the wind speeds,
seas will be 3-5 feet early then trend down to 2-4 feet and
likely a bit lower for the weekend.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...TRA
NEAR TERM...MBB
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...TRA/MAS
MARINE...MBB/SHK
Hazardous weather outlook, Apr 14, 3:00 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
300 AM EDT Wed Apr 14 2021

AMZ250-252-254-256-150700-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
300 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EDT THURSDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
150700-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
300 AM EDT Wed Apr 14 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:47 PM EDTCoastal Flood AdvisoryILMNew Hanover11 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.